Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 12, 2021, 12:22 PM CDT for Washington County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 12:22 PM CDT (17:22 UTC)
- Expired
- Jul 12, 2021, 1:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WWUS84 KMOB 121722
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1222 PM CDT Mon Jul 12 2021
ALZ052-121815-
Washington AL-
1222 PM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
WASHINGTON COUNTY UNTIL 115 PM CDT...
At 1222 PM CDT, the strong thunderstorm was located 5 miles southeast
of Fruitdale, or 11 miles south of Chatom, moving north at 30 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Chatom, Deer Park, Tibbie, Millry and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3165 8809 3163 8808 3162 8807 3160 8808
3158 8804 3119 8827 3126 8844 3170 8832
3170 8824
TIME...MOT...LOC 1722Z 199DEG 24KT 3131 8832
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:19 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 12, 12:19 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1219 PM CDT Mon Jul 12 2021 .NEAR TERM /Now Through Tuesday/...An upper trof which extends from Texas to the intersection of Wisconsin/Illinois/Iowa gradually weakens while advancing slowly eastward to extend from the lower Mississippi River valley to the Great Lakes. A series of generally modest shortwaves move across the forecast area within this pattern. A surface ridge remains in place from the western Atlantic to along the northern Gulf coast and maintains a moist southerly flow over the forecast area. Ample deep layer moisture remains over the region with precipitable water values mostly ranging from 1.8-2.0 inches. An outflow boundary currently located from southeast Mississippi into extreme southeast Louisiana is expected to gradually weaken while continuing eastward through much of the forecast area this afternoon into the early evening hours. For the rest of this afternoon, the outflow boundary as well as the series of shortwaves moving across the area will support categorical pops west of I-65 with likely pops further to the east. Chance to good chance pops follow for this evening, then pops taper off to dry to slight chance pops overnight. Ahead of the outflow boundary, MLCAPE values look to range from 1500 to as high as 2500 J/kg, with the potential for higher values depending on how much cloud cover limits daytime heating. Shear values remain generally low, but model soundings also indicate mid level dry air to enhance downdraft production. Expect that strong storms will be possible along and ahead of the outflow boundary, with severe storm potential contingent on whether or not the higher instability values are achieved. For Tuesday, have continued with likely pops as a series of shortwaves continue to move across the area with a similar convective environment in place. Tuesday afternoon may see some strong storms and a severe storm cannot be ruled out. A moderate risk of rip currents continues through the period. Lows tonight range from around 70 well inland to the mid 70s at the coast, and highs on Tuesday will be in the upper 80s to lower 90s. /29 && .AVIATION... 18Z issuance...Widespread showers and storms will affect the portion of the area west of I-65 this afternoon with numerous showers and storms possible further to the east. Coverage of showers and storms diminishes during the evening hours, then isolated to scattered showers and storms will be possible again Tuesday morning. IFR to MVFR conditions will accompany the heavier showers and storms, and MVFR conditions in patchy fog are possible late tonight with otherwise VFR conditions expected. South to southwest winds up to around 10 knots this afternoon become light south to southeast tonight. A southeast flow 5 to 10 knots develops Tuesday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 12, 11:37 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1137 AM CDT Mon Jul 12 2021
MSZ067-075-076-121715-
Perry MS-Greene MS-Wayne MS-
1137 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 1215 PM
CDT...
At 1137 AM CDT, the strong thunderstorm was located 4 miles south of
New Augusta, or 16 miles southwest of Richton, moving northeast at 55
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 8915 3177 8867 3163 8846 3157 8846
3095 8914
TIME...MOT...LOC 1637Z 218DEG 49KT 3114 8906Special weather statement, Jul 12, 11:59 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
1159 AM CDT Mon Jul 12 2021
ALZ054-121730-
Wilcox AL-
1159 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WILCOX COUNTY UNTIL 1230 PM CDT...
At 1159 AM CDT, the strong thunderstorm was located 8 miles east of
Magnolia, or 16 miles northwest of Camden, moving northeast at 55
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Wilcox
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3220 8736 3220 8733 3218 8732 3218 8731
3198 8754 3203 8762 3213 8762 3213 8752
3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 1659Z 218DEG 49KT 3213 8752Special weather statement, Jul 12, 12:04 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1204 PM CDT Mon Jul 12 2021
ALZ051-121730-
Choctaw AL-
1204 PM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 1230 PM CDT...
At 1204 PM CDT, the strong thunderstorm was located over Butler,
moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3227 8802
3226 8801 3217 8801 3198 8822 3209 8839
3231 8821
TIME...MOT...LOC 1704Z 216DEG 17KT 3209 8827Special weather statement, Jul 12, 12:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 PM CDT Mon Jul 12 2021
ALZ052-121815-
Washington AL-
1222 PM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
WASHINGTON COUNTY UNTIL 115 PM CDT...
At 1222 PM CDT, the strong thunderstorm was located 5 miles southeast
of Fruitdale, or 11 miles south of Chatom, moving north at 30 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Chatom, Deer Park, Tibbie, Millry and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3165 8809 3163 8808 3162 8807 3160 8808
3158 8804 3119 8827 3126 8844 3170 8832
3170 8824
TIME...MOT...LOC 1722Z 199DEG 24KT 3131 8832The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:48 PM CDT | Special Marine Warning | MOB | 117 min | |
| Jul 11, 9:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 12, 11:59 AM CDT | Special Weather Statement | MOB | Wilcox | 31 min |
| Jul 12, 12:04 PM CDT | Special Weather Statement | MOB | Choctaw | 26 min |
| Jul 12, 12:24 PM CDT | Special Weather Statement | MOB | Choctaw | 51 min |
| Jul 12, 12:44 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jul 12, 1:16 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Jul 12, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 41 min |
| Jul 12, 1:23 PM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| Jul 12, 1:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 31 min |
| Jul 12, 1:35 PM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Jul 12, 1:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 12, 1:46 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jul 12, 1:55 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 50 min |
| Jul 12, 1:57 PM CDT | Special Weather Statement | MOB | Clarke | 48 min |
| Jul 12, 2:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 12, 2:23 PM CDT | Special Weather Statement | MOB | Escambia, Monroe | 52 min |
| Jul 12, 2:39 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 12, 2:42 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 12, 2:54 PM CDT | Areal Flood Advisory | MOB | Escambia, Monroe | 3 hr |
| Jul 12, 3:09 PM CDT | Special Weather Statement | MOB | Covington | 51 min |
| Jul 12, 3:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jul 12, 3:15 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 45 min |
| Jul 12, 3:33 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jul 12, 3:38 PM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 3 hr |
| Jul 12, 4:40 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 12, 4:57 PM CDT | Special Marine Warning | MOB | 36 min | |
| Jul 12, 4:59 PM CDT | Special Marine Warning | MOB | 72 min | |
| Jul 12, 4:08 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 12, 11:37 AM CDT | Special Weather Statement | MOB | Perry, Wayne | 38 min |
| Jul 12, 12:34 PM CDT | Special Weather Statement | MOB | Greene | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.